U.S. doctors online nowAsk doctors free
A 43-year-old female asked:

How fast can i titrate off lithium?

2 doctor answers5 doctors weighed in
Dr. Benjamin Dobbeck
22 years experience
Be careful: Reducing the dose of any medication needs to handled by the prescribing caregiver. If the lithium is being used for mood stability due to a bipolar diagnosis, a different mood stabilizer would most likely need to take its place. The best and safest approach is to see your caregiver or give them a call.
Dr. Mitchell Cohen
Psychiatry 38 years experience
Slow Taper: Discontinuation relapse of mania or depression clearly happens with lithium, especially if stopped quickly. This discontinuation relapse is well documented in many prospective studies. If there is a clinical reason to discontinue lithium, it should be discontinued with gradual reductions of dose under supervision of your physician.
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.